Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

anti depressants for pmt

(6 Posts)
smithy100 Wed 24-Apr-13 09:55:12

My pmt is going to ruin my life. I do have a busy life 3 small children a husband who works a lot and who is away for work sometimes too. But my pmt is a nightmare I can feel my blood boiling and then I'm in tears. Its having a v negative affect on my relationship we are having massive rows once a month and I feel like I'm a breaking point. I did have pnd when kids were born I I'm starting to think maybe I suffer with low level depression. What to I do really I have a lovely life and feel guilty to say I'm depressed. I also get v worried about really stupid things most of the time I can shake myself out of it but its getting harder. Any help please xxx

Barbie1 Wed 24-Apr-13 09:59:47

I went to the doctors 2 months ago with the very same issues. I might of even burst into tears while trying to tell her how bad things were blush

Anyway she made me have loads of blood test and it came back I had a vitamin deficiency including vit d.

She said this could be the cause of my pmt. I was put on the mini pill and given a strong dose of vit d and multi vitamins.

Over the last 2 months I can notice an improvement. The pmt hasn't totally gone but its getting better. I have to go back next month to see what else can be done.

Good luck, I know how bloody awful it is sad

Barbie1 Wed 24-Apr-13 10:02:42

Just to add I'm currently in France and it seems to me that the French don't really prescribe anti d's ( I could be wron though) I'm quite gla she tried to find the root cause before just prescribing anti depressants.

smithy100 Wed 24-Apr-13 10:32:12

Very interesting thank you. I'll look up vit d. Hope you things carry on getting better for you x

Barbie1 Wed 24-Apr-13 10:48:48

The lack of vitamin d causes some quite alarming symptoms. Depression and suicidal thoughts being some of the worst. I can't find my link but I'm sure there are plenty of other sites with good info on them.

Hi Smithy,
sorry to hear you're having such a tough time. I also suffer from very bad PMT which makes about one week a month really bad. I think it is definately worth talking to your GP about how bad its making you feel and how's it is affecting your relationship.

Up until last year I would have suggested looking at your diet, cutting down/out caffeine, alcohol, sugar etc, a good women's supplement with lots of B vitamins and regular exercise etc... While I would still recommend the above things I also wouldn't rule out ADs simply because I had to start on fluoxetine (Prozac) earlier this year due to depression and one benefit of it has been to completely wipe out my PMT. I am now surprised when my period arrives which is unheard of. Obv ADs are serious drugs and do have side effects, but I guess I'd really say be honest with your GP and keep an open mind.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now